Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 28, 2008, 4:30 AM CST for 17 counties in Texas. It took effect at Jan 28, 2008, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 4:30 AM CST (10:30 UTC)
- In effect from
- Jan 28, 2008, 12:00 PM CST
- Expired
- Jan 28, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 34 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2639 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 281030 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 430 AM CST MON JAN 28 2008 ...STRONG SOUTHWEST WINDS WILL OCCUR THIS AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE AND PORTIONS OF THE WESTERN AND NORTHERN SOUTH PLAINS... .A POWERFUL STORM SYSTEM OVER THE GREAT BASIN WILL HEAD TOWARD THE FOUR CORNERS REGION THIS EVENING. AHEAD OF THIS FEATURE...A STRONG TROUGH OF LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON. AS THE PRESSURE GRADIENT TIGHTENS...SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH THIS AFTERNOON...WITH SOME GUSTS NEAR 50 MPH. TXZ021>024-027>029-033-034-039-281830- /O.NEW.KLUB.WI.Y.0001.080128T1800Z-080129T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...PLAINS...DENVER CITY 430 AM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL OCCUR TODAY OVER THE SOUTHWEST TEXAS PANHANDLE AND PORTIONS OF THE NORTHERN AND WESTERN SOUTH PLAINS. SOME GUSTS NEAR 50 MPH MAY OCCUR. WINDS THIS STRONG WILL LIKELY RESULT IN AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES. THE WINDS WILL DECREASE TO BETWEEN 15 AND 25 MPH WITH THE APPROACH OF SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KLUB 281825 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1225 PM CST MON JAN 28 2008 ...STRONG SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE AND PORTIONS OF THE WESTERN AND NORTHERN SOUTH PLAINS... .STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON ALONG WITH GUSTS TO 50 MPH AT TIMES. DEEP LOW PRESSURE WILL REMAIN OVER THE SOUTHERN PLAINS AS A VIGOROUS STORM SYSTEM CROSSES THE ROCKIES JUST TO OUR NORTH. TXZ021>024-027>029-033-034-039-290000- /O.CON.KLUB.WI.Y.0001.000000T0000Z-080129T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...PLAINS...DENVER CITY 1225 PM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL OCCUR TODAY OVER THE SOUTHWEST TEXAS PANHANDLE AND THE NORTHERN AND WESTERN SOUTH PLAINS. GUSTS FROM 45 TO 55 MPH WILL ALSO OCCUR. WINDS THIS STRONG WILL RESULT IN AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES... OCCASIONALLY BELOW A MILE ADJACENT TO OPEN FIELDS. THE WINDS WILL DECREASE TO BETWEEN 15 AND 25 MPH WITH THE APPROACH OF SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 281952 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 152 PM CST MON JAN 28 2008 ...STRONG SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE AND THE TEXAS SOUTH PLAINS... .STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON ALONG WITH GUSTS TO 50 MPH AT TIMES. DEEP LOW PRESSURE WILL REMAIN OVER THE SOUTHERN PLAINS AS A VIGOROUS STORM SYSTEM CROSSES THE ROCKIES JUST TO OUR NORTH. TXZ025-030-031-035-036-040-041-290000- /O.EXA.KLUB.WI.Y.0001.000000T0000Z-080129T0000Z/ HALL-FLOYD-MOTLEY-LUBBOCK-CROSBY-TERRY-LYNN- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...BROWNFIELD...TAHOKA...ODONNELL 152 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL OCCUR TODAY OVER THE TEXAS SOUTH PLAINS WITH GUSTS AS HIGH AS 45 TO 55 MPH. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES... OCCASIONALLY BELOW A MILE ADJACENT TO OPEN FIELDS. THE WINDS WILL DECREASE TO BETWEEN 15 AND 25 MPH AROUND DARK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ021>024-027>029-033-034-039-290000- /O.CON.KLUB.WI.Y.0001.000000T0000Z-080129T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...PLAINS...DENVER CITY 152 PM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL OCCUR TODAY OVER THE SOUTHWEST TEXAS PANHANDLE AND THE NORTHERN AND WESTERN SOUTH PLAINS. GUSTS FROM 45 TO 55 MPH WILL ALSO OCCUR. WINDS THIS STRONG WILL RESULT IN AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES... OCCASIONALLY BELOW A MILE ADJACENT TO OPEN FIELDS. THE WINDS WILL DECREASE TO BETWEEN 15 AND 25 MPH WITH THE APPROACH OF SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:46 AM CST, 44 minutes earlier.
Area forecast discussion, Jan 28, 3:46 AM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 346 AM CST MON JAN 28 2008 .SHORT TERM... A POWERFUL WINTER STORM CURRENTLY PUSHING THROUGH CALIFORNIA WILL CONTINUE TO HEAD EASTWARD TODAY WITH A TROUGH AXIS TRANSLATING ACRS THE CONTINENTAL DIVIDE NR 06Z TONIGHT. AHEAD OF THIS FEATURE...STRONG SUBTROPICAL JET WILL GRADUALLY EDGE EASTWARD OVER WEST TEXAS...WITH PROGGED H50 WINDS TO MAX OUT NR 90 KTS THIS EVENING. COPIOUS AMOUNTS OF MID/HIGH LEVEL MOISTURE ASSOC WITH JET WILL STREAM OVER THE AREA...GRADUALLY THINNING FM WEST TO EAST DURG THE AFTN. THIS IS WHERE FORECAST REMAINS PROBLEMATIC WITH RESPECT TO DEPTH OF MIXING AND ASSOCIATED WIND/HUMIDITY PARAMETERS. AFTER EXAMINING LATEST MODELS...HAVE DECIDED TO GO AHEAD AND ISSUE A WIND ADVISORY AND A RED FLAG WARNING ROUGHLY ALONG AND WEST OF A LINE FROM SILVERTON TO LEVELLAND TO DENVER CITY. THIS AREA WILL DEFINITELY HAVE THE BEST CHANCE TO MIX DEEPLY AND EXPERIENCE STRONGEST WINDS AND LOWEST HUMIDITIES...ESPECIALLY IF ENOUGH CLEARING OCCURS. TIGHT SFC PRESS GRADIENT LIKELY TO RESULT IN 30-35 MPH SUSTAINED WINDS WITH SOME GUSTS NR 50 MPH. AREAS OF BLOWING DUST ALSO A GOOD BET FOR MOST AREAS ON THE CAPROCK AS THESE WINDS WILL EASILY LIFT VERY DRY SOILS. BREEZY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT WITH FAIRLY TIGHT PRESSURE GRADIENT PERSISTING. WINDS WILL GRADUALLY VEER TO THE WEST AND NORTHWEST BY 12Z AS PACIFIC FRONT PUSHES THROUGH THE CWFA. .LONG TERM... THE LONG TERM FOCUS WILL BE ON A SERIES OF FRONTS WITH WINDY CONDITIONS THIS WEEK. THE FIRST OF THESE FRONTS WILL PASS THROUGH ON TUESDAY MORNING. A LACK OF MOISTURE MEANS IT WILL ONLY BE WINDY ON TUESDAY...ESPECIALLY DURING THE MORNING HOURS. THE FRONT SHOULD CLEAR THE CWA BY THE LATE MORNING OR EARLY AFTERNOON HOURS. TIMING AMONG THE MODELS IS GOOD HOWEVER THERE IS QUITE A DIFFERENCE IN THE WIND SPEEDS PARTICULARLY IN THE MOS GUIDANCE. A MODERATE 700 MB HEIGHT GRADIENT PROGGED IN THE MODELS SUPPORTS GOING ON THE LOW SIDE OF GUIDANCE. THIS FRONT WILL BRING TEMPERATURES DOWN TO NEAR SEASONAL AVERAGES BEFORE A BRIEF WARM UP ON WEDNESDAY BEFORE THE NEXT FRONT ON THURSDAY. ANOTHER COLD FRONT IS PROGGED TO PASS THROUGH THE AREA ON THURSDAY MORNING. MOST OF THE UPPER LEVEL ENERGY WILL BE PAST THE REGION BY THE TIME THE COLD FRONT PASSES WITH THE JET STREAK ALREADY AROUND THE BASE OF THE TROUGH EAST OF THE AREA. MODELS ARE POINTING TO LITTLE IN THE WAY OF ANY SIGNIFICANT WEATHER ON THE SOUTH PLAINS AND ROLLING PLAINS. SOME MID LEVEL CLOUDS MAY BE THE ONLY EFFECT FROM THIS SYSTEM HOWEVER CANNOT RULE OUT SOME SNOW FLAKES OR A FEW RAIN DROPS ON THURSDAY. BY THE TIME ANY MID LEVEL MOISTURE MAKES ITS WAY TO LOWER LEVELS...THE LIFT WILL HAVE ALREADY MOVED OFF TO THE EAST. WE MAY BE LEFT IN THE DRY SLOT WITH THIS SYSTEM WITH SCANT LOW LEVEL MOISTURE. AFTER THIS SYSTEM PASSES ON THURSDAY...EXTREMELY DRY AIR CAN BE EXPECTED THROUGH THE REMAINDER OF THE LONG TERM WITH TEMPERATURES ABOVE SEASONAL AVERAGES. A WEAK TROUGH MAY PASS ON SATURDAY BUT WILL HAVE NO MOISTURE TO WORK WITH. && .FIRE WEATHER... THE COMBINATION OF STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES THIS AFTERNOON WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHWEST TEXAS PANHANDLE AND PORTION OF THE NORTHERN/WESTERN SOUTH PLAINS. VERY DEEP MIXING IS EXPECTED TO OCCUR OVER THIS AREA THIS AFTERNOON ONCE THICK HIGH CLOUD COVER MOVES EAST. ALTHOUGH RELATIVE HUMIDITIES MAY ONLY DROP TO BETWEEN 15 AND 20 PERCENT...THE POTENTIAL FOR DANGEROUS FIRE CONDITIONS ARE CERTAINLY PRESENT GIVEN VERY DRY FUELS IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 31 50 21 56 / 10 0 0 0 0 TULIA 70 36 48 22 56 / 10 0 0 0 0 PLAINVIEW 70 36 49 24 56 / 10 0 0 0 0 LEVELLAND 71 37 52 25 59 / 10 0 0 0 0 LUBBOCK 72 38 53 26 58 / 10 0 0 0 0 DENVER CITY 71 38 58 29 59 / 10 0 0 0 0 BROWNFIELD 72 38 53 27 59 / 10 0 0 0 0 CHILDRESS 77 43 58 25 59 / 10 0 0 0 0 SPUR 76 41 56 25 58 / 10 0 0 0 0 ASPERMONT 77 47 58 28 59 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>029-033-034-039. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>029-033-034-039. && 21/01
Hazardous weather outlook, Jan 27, 3:46 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CST SUN JAN 27 2008 TXZ021>044-282200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 346 PM CST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE TO 30 MPH OR HIGHER AT MOST LOCATIONS ON THE CAPROCK ON MONDAY WITH WIND GUSTS IN EXCESS OF 50 MPH POSSIBLE. THESE STRONGER WINDS MAY PRODUCE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES. THE ATMOSPHERE WILL DRY BY AFTERNOON NEAR THE TEXAS AND NEW MEXICO BORDER. THIS COMBINED WITH THE WINDY CONDITIONS WILL LEAD TO A HIGH FIRE DANGER. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:30 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Hale, Hockley and 4 more | 14 hr |
| Jan 28, 3:43 PM CST | Fire Weather Watch | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 13 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.